CSN Login
Members Online: 7

You are here

Xeloda and hand mouth syndrom

jillpls's picture
jillpls
Posts: 241
Joined: Mar 2008

HI
Has anyone had problems with Xeloda? I have been taking it for 9 weeks now, two weeks on and one week off for each cycle. I"m completing my 3rd cycle and my feet and hands look burned and feel that way too! I'm on a low dose of 850 instead of the usual 1000 but I still have the side effects.
JIll

catman
Posts: 17
Joined: Jan 2008

Jill - I have a friend who has breast cancer and is on xeloda. She says her hands and feet are red and itchy. Like a bad case of athletes foot or jock rash. What are you taking for this? I will ask her what she does for it if you are interested. Good luck, with this.

pcs1453's picture
pcs1453
Posts: 76
Joined: Dec 2008

Hi Jill,

I just took my last dose of xeloda this morning ending round 3. I do oxy by IV on day one then 1500 mg of xeloda in the am and 1500 mg in the pm for 14 days. Off drugs until next Tuesday, Yeah. I also take a zofran at the same time to prevent nausea. I feel pretty lucky that the worst of my side effects from the xeloda have been some red spots on my arms and back of my hands and constipation, which may be from the zofran. Also my stomach feels off most of the time. I really feel better when I can exercise. I am sorry to hear about your feet and hands. I hear that can be hard to deal with. I hope you can get some relief.

Take Care, Paula

danny64
Posts: 3
Joined: Mar 2009

Hi Jill,
I am also in my 3rd Cycle of Xeloda. Each time, I take 1500 mg of Xeloda & 50 mg of Vitamin B6 together. My main side effects are redness/dryness on hand & foot (but nothing very serious). I just apply some lotion to ease d problem. D other side effect is blisters on mouth/tongue during d first cycle (but now ok already). Are U taking B6 together with Xeloda? If no, that could be the answer.

kimby's picture
kimby
Posts: 804
Joined: Oct 2007

Yes, I'm struggling with hand/foot syndrome. My hands and especially my feet are red and swollen, the skin feels tight and it really hurts. I can do most things (like type-LOL) but I can't peel a boiled egg (shell too rough) and walking is sometimes very painful. Today is my last day of this cyccle and I see my onc next week so I've decided to ride it out until then. What they told me when I started on it was that if I had problems with this I should use a good lotion - that it would most likely be peeling skin. I've been using Aquaphor by the gallons, wearing gloves and socks to bed. I also soak them in the tub almost everyday and try to keep them elevated when I can. (umm...that may just me being lazy, though)

I'd say all of that helps some, but it is very painful and difficult to walk. I'm open for any and all suggestions, also. Sorry, Jill, that I haven't been more help.

Kimby

Tonia11
Posts: 57
Joined: Jan 2009

My husband has been taken Xeloda since Feb 2 with no days off. He takes about 2 500mg twice a day with one 150mg twice a day. He hasn't had any issues with redness or peeling on his feet or hands. He has had slight neuropathy due to the oxiplatin. It's odd that all of you have said you are on the Xeloda for 14 days and off for 7. He on it everyday nonstop with no issues. I guess it really does effect everyone differently.

Tonia

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi Jill,

I'm currently on Xeloda- 3,000 mg./day- 3 500 mg. pills in a.m. and 3 more in p.m. I'm on a two week on and two week off cycle. I asked my onc about that after hearing most patients are on it two weeks on and only one week off- he said he doesn't want to do that, that I'd be more likely to have my white cell count negatively affected. I ran that by another oncologist who's agreed to consult w/ me & he said he gives it to most of his patients two weeks on, one week, off, but that with the dosage I'm getting it should be fine this way. I'm on other chemos as well (Camptosar and Avastin currently)- if you're on nothing other than the Xeloda, maybe that's why it's daily. Worth asking your oncologist about, though.

My side effects from the Xeloda haven't been too horrible- I actually had worse problems with the hand/foot syndrome when I was on 5FU last year (Xeloda is the oral form of 5FU). Then, my hands and feet peeled terribly and felt blistered. Now, on the Xeloda, I do have a few dark spots on the top of my hand and sides of a couple of fingers. Each time I've started a new cycle, I've ended up with very overly sensitive feet a couple of days later- going for a walk around my neighborhood would result in blistered and sore feet. It usually goes away a couple of days after that without me doing anything for it. I do massage hands and feet with a good lotion to soothe them, though. I think I'm going to try Kimby's suggestion of wearing cotton gloves to bed after slathering my hands with Eucerin or something equivalent. I'd do my feet with socks too, but I have a problem with "hot feet" at night if I wear socks.

Best wishes to you-
Lisa

taraHK
Posts: 1961
Joined: Aug 2003

My experience has been pretty similar to Lisa's. I'm on Xeloda only. Four pills in the morning (500 mg each = 2000) and 4 at night. I've just changed to two weeks on two weeks off. (I was on 1 week off). I'm on this indefinitely now.

I have had some problems with hands and feet but not too bad. Hands is mostly just dryness. Some redness and sensitivity.

For my feet, I get sort of large "subcutaneous" blisters, especially at the balls of my feet. This tends to happen in the first week or so, then they go away. I'm trying to figure out if I 'cause' this thro walking or if it would happen anyway. Occasional purple blisters at the tips of my toes too. Otherwise, red, a bit "hot", some peeling.....But not too bad. I lather with cream as often as I can. I wear socks a lot but I do sometimes get too hot at night and kick them off. The one thing I have learned is that a hot bath/soak is NOT a great idea (I think someone else mentioned this on this board). Pity - coz I love a hot bath! So I lie in the bath with my feet sticking up!

I'm a little bummed about the foot syndrome stuff because I love to walk for exercise (and my sanity!). So, I am experimenting a little. It seems a 30 minute walk is fine -- a 1.5 hour one is not! I need to experiment more with socks. I usually just wear cotton socks -- I'm thinking something more padded or wicking or something....

Good luck to all experiencing this hand/foot syndrome!

Tara

Subscribe to Comments for "Xeloda and hand mouth syndrom"